Alert archive / Missouri / Special Weather Statements in 2022

Special Weather Statement, NWS Springfield, MO

August 8, 2022Webster County, Wright County, Missouri

NWS Springfield, MO issued this special weather statement at Aug 8, 2022, 7:39 PM CDT for Webster County, Wright County, Missouri. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 8, 2022, 7:39 PM CDT (00:39 UTC)
Expired
Aug 8, 2022, 8:15 PM CDT
In force
36 min
Issued by
NWS Springfield, MO
Hail
0.50 in
Wind
50

Counties Webster County, MO, Wright County, MO

The radar

The Springfield radar (KSGF), 50 km from the middle of the area, began a volume at 00:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 0.7 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2022-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 203 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2022-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
203 J/kg
Mixed-layer CIN
-136 J/kg
Mixed-layer LCL
1127 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted.

377 
WWUS83 KSGF 090039
SPSSGF

Special Weather Statement
National Weather Service Springfield MO
739 PM CDT Mon Aug 8 2022
 
MOZ091-092-090115-
Wright MO-Webster MO-
739 PM CDT Mon Aug 8 2022

...Strong thunderstorms will impact portions of southern Webster and
southwestern Wright Counties through 815 PM CDT...

At 739 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Marshfield to near Hartville. Movement was
southwest at 10 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

Locations impacted include...
Marshfield...                     Rogersville...
Seymour...                        Mansfield...
Fordland...                       Hartville...
Duncan...                         Diggins...
Odin...                           

This includes Interstate 44 between mile markers 98 and 99.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3709 9306 3716 9306 3735 9295 3733 9242
      3707 9249
TIME...MOT...LOC 0039Z 024DEG 9KT 3726 9291 3726 9256 

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

$$

Hatch

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this special weather statement went out at Aug 8, 6:35 PM CDT, 1 hour 4 minutes earlier.

Area forecast discussion, Aug 8, 6:35 PM CDT, 1 hour 4 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
635 PM CDT Mon Aug 8 2022

Key Messages:

1. Scattered showers and thunderstorms today. Isolated gusty
downburst winds and flash flooding will be the main hazards
through tonight. Flood Watch northeast of Springfield.

2. Scattered showers and thunderstorms again Tuesday, mainly along
and south of Interstate 44.

3. Slightly less hot the first half of the work week with cloud
cover and precipitation overhead.

4. Mostly dry forecast the second half of the week with near to
slightly above normal temperatures.

.SHORT TERM...(This evening through Tuesday)
Issued at 200 PM CDT Mon Aug 8 2022

Synoptic Pattern and Current Conditions: Water Vapor imagery
revealed an upper level low across southern Missouri-northern
Arkansas. This low was slowly drifting west ahead of an incoming
shortwave trough across the central/northern Plains. A surface
front was now moving into the far northern portion of the CWA with
temps in the 90s ahead of the front with temps in the 70s-80s back
behind the front.

The airmass across the area was moist and unstable with ML cape
values in the 2000-3000j/kg range. PW values have increased from
this morning and are now likely in the 1.7-2.0in range. Wind shear
was very weak with 850mb-300mb mean winds around 5-10kts. Low
level lapse rates were very steep (9C/km). Theta E diffs were in
the 25-35C range therefore the environment is conducive to
localized severe downdrafts.

Areas of showers and thunderstorms have developed this afternoon
east and south of Springfield in a unstable and a uncapped
environment. These storms will continue to be pulse storms with a
few severe downbursts and localized flash flooding possible.

Of greater concern will be later this evening and tonight as the
cold front continues to move closer to Interstate 44 and interacts
with a unstable airmass and the lift from the upper level low. The
12z HREF data supports a very high probability (>70%) of
thunderstorms developing along the Interstate 44 corridor from
Springfield northeast to Rolla/Lake of the Ozarks. These storms
could develop/train over the same areas and with the high moisture
content/instability, both severe pulse storms and flash flooding
is possible. HREF local probability matched mean data is showing
2-5 inches pockets northeast of Springfield, within a greater area
of smaller amounts of 1 inch or less. This area has also seen
more rain recently versus other areas therefore we will issue a
Flood Watch for this area northeast of Springfield for this
evening and tonight. Other areas further west will see less
amounts of rainfall.

The cold front will slow overnight and additional showers and
thunderstorms will be likely across the area, especially east of
Springfield. The front will likely move just south of I-44 during
the day Tuesday therefore chances of rain Tuesday will mainly be
across the southern CWA. The latest RAP does indicate 2000j/kg of
ML cape south of I-44 Tuesday afternoon therefore will need to
monitor for more pulse storms and isolated flash flooding.

.LONG TERM...(Tuesday Night through Monday)
Issued at 200 PM CDT Mon Aug 8 2022

Overall Synoptic Pattern: The Ensemble Cluster Analysis reveals
pretty high confidence that the area will remain just to the east
of the upper level high across the plains.

Temperatures: Ensemble guidance and NBM data supports temperatures
generally at or slightly above average. NBM spreads are only 5-6
degrees with highs ranging from the upper 80s to lower 90s
expected from mid week into the weekend.

Precipitation Chances: The ensemble means indicate very low
probabilities (less than 20%) of seeing precip in this pattern.
Therefore most areas will likely remain dry through the rest of
the week into the weekend.

&&

.AVIATION...(For the 00Z TAFS through 00Z Tuesday evening)

Pilots flying in and out of the southwest Missouri airports will
need to monitor radar trends throughout the entire 24 hour taf
period.

A slow moving frontal system will be a focus for showers and
thunderstorms through tonight and tomorrow. A few of the storms
will be capable of producing some downburst wind gusts, along with
heavy rain and lightning. Therefore, visibilities could drop at
any airfield experiencing this activity.

Safe Travels.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Flood Watch through Tuesday morning for MOZ057-058-069>071-
     080>083-091-092.

KS...NONE.
&&

SHORT TERM...Burchfield
LONG TERM...Burchfield
AVIATION...Cramer
Hazardous weather outlook, Aug 8, 3:38 PM CDT, 4 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Springfield MO
338 PM CDT Mon Aug 8 2022

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-092045-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
338 PM CDT Mon Aug 8 2022

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Today and Tonight.

Weather hazards expected...

  Limited thunderstorm wind damage risk.
  Elevated lightning risk.
  Elevated excessive heat risk.
  Elevated excessive rainfall risk

DISCUSSION...

Scattered showers and thunderstorms are expected to increase in
coverage and intensity this evening, lasting into the overnight
hours. Downburst winds up to 60 mph will be possible with the
strongest storms, especially east of Springfield. Frequent cloud
to ground lightning is likely.

Some locations east and northeast of Springfield could see very
heavy rainfall rates of two to three inches per hour this evening.
If this occurs then flash flooding would result and a Flood Watch
is in effect east-northeast of Springfield through the overnight
hours.

Heat indices have reached 100 to 105 degrees this afternoon west
of Springfield. These values will slowly decrease this evening as
cloud cover increases.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Additional thunderstorms may develop Tuesday afternoon and
evening, mainly along and south of the Interstate 44 corridor.

Heat index values in the middle 90s are likely through the rest of
the week and into the weekend.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/dsspacket

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Burchfield

In the hours before

Local storm report, Aug 8, 6:32 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
632 PM CDT MON AUG 8 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     HAIL             BRANSON                 36.64N 93.21W
08/08/2022  E1.25 INCH       TANEY              MO   PUBLIC

            PUBLIC REPORT OF HALF DOLLAR SIZE HAIL AT
            BRANSON LANDING.

&&

JD
Local storm report, Aug 8, 6:46 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
646 PM CDT MON AUG 8 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     TSTM WND DMG     2 E REPUBLIC            37.12N 93.44W
08/08/2022                   GREENE             MO   LAW ENFORCEMENT

            REPORT OF LARGE TREE DOWN AT INTERSECTION OF
            FARM ROAD 97 AND 182 IN REPUBLIC.

&&

JD
Local storm report, Aug 8, 6:53 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
653 PM CDT MON AUG 8 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     TSTM WND DMG     2 N NIXA                37.07N 93.29W
08/08/2022                   CHRISTIAN          MO   AMATEUR RADIO

            REPORTS OF 4 INCH TREE LIMBS BLOCKING MAIN
            ST IN NIXA.

&&

JD
Special weather statement, Aug 8, 7:00 PM CDT, 39 minutes before
Special Weather Statement
National Weather Service Springfield MO
700 PM CDT Mon Aug 8 2022

MOZ079-080-090-091-090045-
Dallas MO-Polk MO-Greene MO-Webster MO-
700 PM CDT Mon Aug 8 2022

...Strong thunderstorms will impact portions of western Webster,
southwestern Dallas, southern Polk and northern Greene Counties
through 745 PM CDT...

At 659 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Morrisville to near Marshfield. Movement
was southeast at 10 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Northeastern Springfield...       Stockton Lake...
Marshfield...                     Willard...
Strafford...                      Fair Grove...
Walnut Grove...                   Pleasant Hope...
Morrisville...                    Aldrich...
Elkland...                        Sacville...
Glidewell...                      Ebenezer...
Bassville...                      Brighton...
Northview...                      Olive...
Cave Springs...                   Eudora...

This includes Interstate 44 between mile markers 80 and 106.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3733 9356 3715 9287 3747 9288 3757 9356
TIME...MOT...LOC 2359Z 326DEG 7KT 3740 9342 3731 9298

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Hatch
Local storm report, Aug 8, 7:27 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
727 PM CDT MON AUG 8 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0727 PM     FLASH FLOOD      1 NNW NIXA              37.06N 93.31W
08/08/2022                   CHRISTIAN          MO   FIRE DEPT/RESCUE

            SEVERAL SECTIONS OF ROADWAYS FLOODED NORTH
            AND WEST OF NIXA INCLUDING TRACKER ROAD.

&&

DC
Special weather statement, Aug 8, 7:39 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Springfield MO
739 PM CDT Mon Aug 8 2022

MOZ091-092-090115-
Wright MO-Webster MO-
739 PM CDT Mon Aug 8 2022

...Strong thunderstorms will impact portions of southern Webster and
southwestern Wright Counties through 815 PM CDT...

At 739 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Marshfield to near Hartville. Movement was
southwest at 10 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Marshfield...                     Rogersville...
Seymour...                        Mansfield...
Fordland...                       Hartville...
Duncan...                         Diggins...
Odin...

This includes Interstate 44 between mile markers 98 and 99.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3709 9306 3716 9306 3735 9295 3733 9242
      3707 9249
TIME...MOT...LOC 0039Z 024DEG 9KT 3726 9291 3726 9256

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Hatch

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 7:00 PM CDTSpecial Weather StatementSGFWebster45 min
Aug 8, 7:09 PM CDTSevere Thunderstorm WarningSGFDallas, Polk51 min
Aug 8, 7:11 PM CDTFlash Flood WarningSGFStone, Taney6 hr
Aug 8, 7:31 PM CDTSevere Thunderstorm WarningSGFCedar, Dade, Polk44 min
Aug 8, 7:43 PM CDTSpecial Weather StatementSGFBarry, Stone, Taney47 min
Aug 8, 7:47 PM CDTFlash Flood WarningSGFGreene, Polk8 hr
Aug 8, 8:08 PM CDTSpecial Weather StatementSGFPolk37 min
Aug 8, 8:19 PM CDTSpecial Weather StatementSGFCedar26 min
Aug 8, 8:29 PM CDTSevere Thunderstorm WarningSGFCedar31 min
Aug 8, 8:32 PM CDTSevere Thunderstorm WarningSGFPolk15 min
Aug 8, 9:03 PM CDTSpecial Weather StatementSGFMcDonald27 min
Aug 8, 9:43 PM CDTSevere Thunderstorm WarningSGFCedar33 min
Aug 9, 12:07 AM CDTAreal Flood WarningSGFCedar, Polk, St. Clair12 hr
Aug 9, 12:47 AM CDTSpecial Weather StatementSGFCedar43 min
Aug 9, 1:11 AM CDTFlash Flood WarningSGFCedar, Hickory, Polk, St. Clair6 hr
Aug 9, 1:51 AM CDTAreal Flood WarningSGFNewton6 hr
Aug 9, 2:42 AM CDTAreal Flood WarningSGFMcDonald6 hr
Aug 9, 10:13 AM CDTAreal Flood AdvisorySGFDallas, Greene, Polk6 hr

Nearby

Special Weather Statements in Missouri, 2022Every special weather statement in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.